Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 192, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 1, 2012, 9:14 PM CDT for Antelope County, Knox County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 9:14 PM CDT (02:14 UTC)
- Expired
- Aug 1, 2012, 10:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Antelope County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 177 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WUUS53 KOAX 020214 SVROAX NEC003-107-020300- /O.NEW.KOAX.SV.W.0192.120802T0214Z-120802T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 914 PM CDT WED AUG 1 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANTELOPE COUNTY IN NORTHEAST NEBRASKA... SOUTHWESTERN KNOX COUNTY IN NORTHEAST NEBRASKA... * UNTIL 1000 PM CDT * AT 912 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF VERDIGRE TO CLEARWATER...OR ALONG A LINE EXTENDING FROM 23 MILES EAST OF ONEILL TO 43 MILES WEST OF NORFOLK... AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... NELIGH...CREIGHTON...VERDIGRE...ORCHARD...CLEARWATER... OAKDALE...BRUNSWICK...ROYAL...WINNETOON AND BAZILE MILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4261 9830 4259 9784 4202 9785 4201 9830 TIME...MOT...LOC 0212Z 258DEG 37KT 4250 9819 4212 9826 WIND...HAIL 60MPH <.75IN $$ MILLER
3 follow-up statements
211 WWUS53 KOAX 020224 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 924 PM CDT WED AUG 1 2012 NEC003-107-020300- /O.CON.KOAX.SV.W.0192.000000T0000Z-120802T0300Z/ KNOX NE-ANTELOPE NE- 924 PM CDT WED AUG 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN KNOX AND ANTELOPE COUNTIES... AT 923 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF VERDIGRE TO NELIGH...OR ALONG A LINE EXTENDING FROM 27 MILES EAST OF ONEILL TO 36 MILES WEST OF NORFOLK...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... NELIGH...CREIGHTON...ORCHARD...CLEARWATER...OAKDALE...BRUNSWICK... ROYAL...WINNETOON AND BAZILE MILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4258 9830 4259 9784 4202 9785 4201 9830 TIME...MOT...LOC 0223Z 265DEG 33KT 4247 9811 4213 9813 WIND...HAIL 60MPH <.75IN $$ MILLER
552 WWUS53 KOAX 020234 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 934 PM CDT WED AUG 1 2012 NEC003-107-020300- /O.CON.KOAX.SV.W.0192.000000T0000Z-120802T0300Z/ KNOX NE-ANTELOPE NE- 934 PM CDT WED AUG 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN KNOX AND ANTELOPE COUNTIES... AT 930 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CREIGHTON TO NELIGH...OR ALONG A LINE EXTENDING FROM 32 MILES EAST OF ONEILL TO 32 MILES WEST OF NORFOLK...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... NELIGH...CREIGHTON...CLEARWATER...OAKDALE...BRUNSWICK...ROYAL... WINNETOON AND BAZILE MILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4256 9823 4259 9784 4202 9785 4201 9821 TIME...MOT...LOC 0230Z 261DEG 36KT 4246 9802 4215 9803 WIND...HAIL 60MPH <.75IN $$ MILLER
393 WWUS53 KOAX 020252 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 952 PM CDT WED AUG 1 2012 NEC003-107-020300- /O.EXP.KOAX.SV.W.0192.000000T0000Z-120802T0300Z/ KNOX NE-ANTELOPE NE- 952 PM CDT WED AUG 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KNOX AND ANTELOPE COUNTIES WILL EXPIRE AT 1000 PM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. SO FAR ONLY WINDS OF 40 TO 50 MPH HAVE BEEN REPORTED WITH THESE STORMS. IF YOU RECEIVED WINDS OF AROUND 60 MPH OR WIND DAMAGE...PLEASE REPORT THIS TO YOUR LOCAL LAW ENFORCEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY. LAT...LON 4256 9823 4259 9784 4202 9785 4201 9821 TIME...MOT...LOC 0250Z 258DEG 37KT 4246 9802 4215 9803 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:15 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 1, 7:15 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 715 PM CDT WED AUG 1 2012 .AVIATION... AVIATION... 00Z TAFS FOR KOMA...KLNK...AND KOFK. SHRA/TSRA AND WINDS ASSOCIATED WITH THIS PRECIPITATION WILL BE THE PRIMARY CONCERN OVERNIGHT. TSRA HAVE BEEN MOVING THROUGH WESTERN AND WEST CENTRAL NEBRASKA. STRONG WINDS OF 50 TO 60 MPH HAVE BEEN OCCURRING WITH SOME OF THE STORMS AND SOME DIME-SIZED HAIL. INCLUDED A FEW HOURS OF SHRA AT EACH SITE BETWEEN 06Z AND 11Z ALONG WITH SOME GUSTY WINDS OF 25-35KTS. WILL NEED TO MONITOR SPEED/MOVEMENT AND HOW THEY HOLD TOGETHER TO ADD IN TSRA AND STRONGER WINDS AS NECESSARY. THERE HAS ALREADY BEEN AN INCREASE IN SPEED OF THE LINE AND STORMS MAY MAKE IT TO KOFK EARLIER. VFR CONDITIONS WILL PREVAIL HOWEVER SOME MVFR CIGS/VSBYS ARE POSSIBLE STORMS. && .PREV DISCUSSION... /ISSUED 501 PM CDT WED AUG 1 2012/ DISCUSSION... IT APPEARS THAT A SHORT REPRIEVE FROM THE OPPRESSIVE DRY CONDITIONS THAT HAVE PLAGUED US AS OF LATE IS ON THE HORIZON AS A COUPLE OF COLD FRONTS APPROACH THE PLAINS. RADAR LOOP WAS SHOWING PCPN ACTIVITY OVER WESTERN NEBRASKA AND PARTS OF SOUTH DAKOTA WHILE LATEST OBS WERE DEPICTING A BNDRY EXTENDING ALONG THE ND/SD BORDER WITH CAA SLOWLY SPREADING SWD OVER NRN SD. THE BIG QUESTION IS WILL THIS RESULT IN PCPN OVER THE CWA LATER TONIGHT. IT SEEMS THE MODELS ARE TRYING TO STALL THE FRONT IN THE VICINITY OF THE NRN CWA...BUT GOOD CHUNK OF DPVA DOES CROSS THE CWA...AND WITH STOUT 315K UPGLIDE NOT UNREASONABLE AT THIS POINT TO EXPECT SOME HIGH BASED ACTIVITY DEVELOPING. LATEST HRRR SEEMS TO HAVE A DECENT HANDLE ON THINGS... WHICH SUGGEST ACTIVITY COULD GET INTO EASTERN NEBRASKA BEFORE MIDNIGHT. CHANCES FOR ANOTHER ROUND PCPN ARE ON TAP HEADING INTO THE WEEKEND. MODELS ARE IN VERY GOOD AGREEMENT THAT UPSTREAM SHORTWAVE TROF OVER BRITISH COLUMBIA WILL SLIGHTLY BREAK DOWN THE CONUS UPPER RIDGE AS IT DROPS INTO THE LOWER 48. THE THERMAL GRADIENT WITH THE ATTENDANT COLD FRONT WILL BE MORE STOUT IN NATURE. WITH DECENT ENVIRONMENTAL MOISTURE ON HAND... PRECIP WATER VALUES AROUND 2"/KI OF 40...IS REASONABLE TO MAINTAIN POPS FRIDAY NIGHT. POSSIBLE LINGERING ACTIVITY THEN SATURDAY MORNING OVER THE SRN CWA. RELATIVELY COOLER AFTN HIGHS IN THE MID 80S THEN SUNDAY AFTERNOON. HEADING INTO NEXT WEEK...THE SITUATION LOOKS RATHER BLEAK WITH DRY CONDITIONS AND HIGH TEMPS PUSHING BACK TO THE MID/UPPER 90S AS AN UPPER RIDGE RETURNS OVER THE CONUS. DEE/BCM && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Aug 1, 5:27 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 527 PM CDT WED AUG 1 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-021230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 527 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHEAST NEBRASKA THIS EVENING AND SPREAD SOUTHEAST OVERNIGHT...WITH A FEW LINGERING STORMS NEAR THE KANSAS BORDER THURSDAY MORNING. SOME STORMS MAY PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL WITH THEM. AN UPPER LEVEL WEATHER DISTURBANCE WITH AN ACCOMPANYING SURFACE FRONT AND AVAILABLE MONSOONAL MOISTURE ARE RESPONSIBLE FOR THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE FORECAST FOR FRIDAY NIGHT AND SATURDAY WITH ANOTHER CHANCE FOR STORMS MONDAY NIGHT. DAMAGING WINDS AND LARGE HAIL MAY ACCOMPANY THE STORMS FRIDAY NIGHT AND SATURDAY. THE STORMS FRIDAY NIGHT AND SATURDAY ARE ASSOCIATED WITH A STRONGER WEATHER DISTURBANCE AND FRONT THAT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...BUT WILL PROBABLY NOT BE NEEDED THURSDAY MORNING. ZAPOTOCNY
In the hours before
Special weather statement, Aug 1, 8:28 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
828 PM CDT WED AUG 1 2012
NEZ011-020200-
KNOX NE-
828 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 900 PM CDT...
AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM NIOBRARA TO 13 MILES NORTHEAST OF ONEILL...OR ALONG A LINE
EXTENDING FROM 28 MILES SOUTHEAST OF PICKSTOWN TO 23 MILES
SOUTHEAST OF SPENCER...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CREIGHTON...VERDIGRE...NIOBRARA...SANTEE...CENTER...VERDEL AND
BAZILE MILLS.
LAT...LON 4287 9825 4284 9819 4284 9815 4276 9804
4277 9795 4279 9791 4286 9788 4287 9786
4284 9771 4244 9783 4244 9830 4244 9830
4288 9830
TIME...MOT...LOC 0127Z 268DEG 30KT 4282 9809 4259 9846
MILLERSpecial weather statement, Aug 1, 8:41 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 841 PM CDT WED AUG 1 2012 NEZ011-016-020230- ANTELOPE NE-KNOX NE- 841 PM CDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ANTELOPE AND SOUTHWESTERN KNOX COUNTIES UNTIL 930 PM CDT... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR INMAN...OR 8 MILES SOUTHEAST OF ONEILL...MOVING EAST AT 35 MPH. WIND GUSTS UP TO AROUND 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NELIGH...ORCHARD...CLEARWATER...OAKDALE...BRUNSWICK AND ROYAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4252 9831 4253 9797 4202 9795 4202 9830 TIME...MOT...LOC 0138Z 268DEG 26KT 4235 9857 MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:28 PM CDT | Special Weather Statement | OAX | Knox | 32 min |
| Aug 1, 8:41 PM CDT | Special Weather Statement | OAX | Antelope | 49 min |
| Aug 1, 9:53 PM CDT | Special Weather Statement | OAX | Madison, Pierce, Platte | 37 min |
| Aug 1, 10:15 PM CDT | Special Weather Statement | OAX | Cedar, Stanton, Wayne | 30 min |
| Aug 1, 10:40 PM CDT | Special Weather Statement | OAX | Wayne | 35 min |
| Aug 1, 10:54 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Thurston, Wayne | 21 min |
| Aug 1, 11:13 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston, Wayne | 32 min |
| Aug 1, 11:23 PM CDT | Special Weather Statement | OAX | Colfax, Cuming, Platte, Stanton | 37 min |
| Aug 1, 11:50 PM CDT | Special Weather Statement | OAX | Colfax | 40 min |
| Aug 2, 2:10 AM CDT | Special Weather Statement | OAX | Gage, Jefferson | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.